ANNALI DELL'UNIVERSITA' DI FERRARA

, Volume 57, Issue 1, pp 1–16

Coupled coincidence point theorems in ordered metric spaces

Article

Abstract

In this paper we extend the coupled contraction mapping theorem proved in partially ordered metric spaces by Gnana Bhaskar and Lakshmikantham (Nonlinear Anal. TMA 65:1379–1393, 2006) to a coupled coincidence point result for a pair of compatible mappings. A control function has been used in our theorem. The mappings are assumed to satisfy a weak contractive inequality. Our theorem improves the results of Harjani et al. (Nonlinear Anal. TMA 74:1749–1760, 2011). The result we have established is illustrated with an example which also shows that the improvement is actual.

Keywords

Partially ordered set Control function Compatible mapping Mixed monotone property Coupled coincidence point 

Mathematics Subject Classification (2000)

54H10 54H25 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Gnana Bhaskar T., Lakshmikantham V.: Fixed point theorems in partially ordered metric spaces and applications. Nonlinear Anal. TMA 65, 1379–1393 (2006)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Choudhury B.S., Kundu A.: A coupled coincidence point result in partially ordered metric spaces for compatible mappings. Nonlinear Anal. TMA 73, 2524–2531 (2010)MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Harjani J., Lopez B., Sadarangani K.: Fixed point theorems for mixed monotone operators and applications to integral equations, Nonlinear Anal. TMA 74, 1749–1760 (2011)MathSciNetMATHGoogle Scholar
  4. 4.
    Lakshmikantham V., L.: Coupled fixed point theorems for nonlinear contractions in partially ordered metric spaces. Nonlinear Anal. TMA 70, 4341–4349 (2009)MATHCrossRefGoogle Scholar
  5. 5.
    Samet B.: Coupled fixed point theorems for a generalized Meir–Keeler contraction in partially ordered metric spaces. Nonlinear Anal. TMA 72, 4508–4517 (2010)MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Alber, Ya. I., Guerre-Delabriere, S.: Principles of weakly contractive maps in Hilbert spaces. In: Gohberg, I., Lyubich, Yu. (eds.) New Results in Operator Theory. Advances and Appl., vol. 98, pp. 7–22. Birkhäuser, Basel (1997)Google Scholar
  7. 7.
    Rhoades B.E.: Some theorems on weakly contractive maps. Nonlinear Anal. TMA 47(4), 2683–2693 (2001)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Chidume C.E., Zegeye H., Aneke S.J.: Approximation of fixed points of weakly contractive nonself maps in Banach spaces. J. Math. Anal. Appl. 270(1), 189–199 (2002)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Choudhury B.S., Metiya N.: Fixed points of weak contractions in cone metric spaces. Nonlinear Anal. TMA 72, 1589–1593 (2010)MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Choudhury B.S., Konar P., Rhoades B.E., Metiya N.: Fixed point theorems for generalized weakly contractive mappings. Nonlinear Anal. TMA 74, 2116–2126 (2011)MATHCrossRefGoogle Scholar
  11. 11.
    Dorić D.: Common fixed point for generalized (ψ, φ)-weak contractions. Appl. Math. Lett. 22, 1896–1900 (2009)MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Zhang Q., Song Y.: Fixed point theory for generalized \({\phi}\) -weak contractions. Appl. Math. Lett. 22(1), 75–78 (2009)MathSciNetMATHCrossRefGoogle Scholar
  13. 13.
    Khan M.S., Swaleh M., Sessa S.: Fixed points theorems by altering distances between the points. Bull. Aust. Math. Soc. 30, 1–9 (1984)MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    Choudhury B.S.: A common unique fixed point result in metric spaces involving generalised altering distances. Math. Commun. 10, 105–110 (2005)MathSciNetMATHGoogle Scholar
  15. 15.
    Choudhury B.S., Das K.: A coincidence point result in Menger spaces using a control function. Chaos Solitons Fractals 42, 3058–3063 (2009)MathSciNetMATHCrossRefGoogle Scholar
  16. 16.
    Miheţ D.: Altering distances in probabilistic Menger spaces. Nonlinear Anal. TMA 71, 2734–2738 (2009)MATHCrossRefGoogle Scholar
  17. 17.
    Naidu S.V.R.: Some fixed point theorems in Metric spaces by altering distances. Czechoslov. Math. J. 53(1), 205–212 (2003)MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    Sastry K.P.R., Babu G.V.R.: Some fixed point theorems by altering distances between the points. Ind. J. Pure. Appl. Math. 30(6), 641–647 (1999)MathSciNetMATHGoogle Scholar
  19. 19.
    Dutta, P.N., Choudhury, B.S.: A generalisation of contraction principle in metric spaces. Fixed Point Theory Appl. 2008, Article ID 406368 (2008)Google Scholar
  20. 20.
    Jungck G.: Commuting mappings and fixed points. Am. Math. Mon. 83, 261–263 (1976)MathSciNetMATHCrossRefGoogle Scholar
  21. 21.
    Jungck G.: Compatible mappings and common fixed points. Int. J. Math. Math. Sci. 9, 771–779 (1986)MathSciNetMATHCrossRefGoogle Scholar
  22. 22.
    Babu G.V.R., Vara Prasad K.N.V.V.: Common fixed point theorems of different compatible type mappings using Ciric’s contraction type condition. Math. Commun. 11, 87–102 (2006)MathSciNetMATHGoogle Scholar
  23. 23.
    Bari, C.D., Vetro, C.: Common fixed point theorems for weakly compatible maps satisfying a general contractive condition. Int. J. Math. Math. Sci. 2008, Article ID 891375 (2008)Google Scholar
  24. 24.
    Berinde V.: A common fixed point theorem for compatible quasi contractive self mappings in metric spaces. Appl. Math. Comput. 213(2), 348–354 (2009)MathSciNetMATHCrossRefGoogle Scholar
  25. 25.
    Kang S.M., Cho Y.J., Jungck G.: Common fixed point of compatible mappings. Int. J. Math. Math. Sci. 13(1), 61–66 (1990)MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Università degli Studi di Ferrara 2011

Authors and Affiliations

  • Binayak S. Choudhury
    • 1
  • N. Metiya
    • 2
  • Amaresh Kundu
    • 3
  1. 1.Department of MathematicsBengal Engineering and Science UniversityShibpur, HowrahIndia
  2. 2.Department of MathematicsBengal Institute of TechnologyKolkataIndia
  3. 3.Department of MathematicsSiliguri Institute of TechnologySukna, DarjeelingIndia

Personalised recommendations